Alert archive / North Carolina / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 49, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Jun 19, 2014, 10:33 PM EDT for 4 counties in North Carolina. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2014, 10:33 PM EDT (02:33 UTC)
- Expired
- Jun 19, 2014, 11:15 PM EDT
- In force
- 42 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Storm-based polygon
Counties Beaufort County, NC, Craven County, NC, Jones County, NC, Pamlico County, NC
The radar
The Morehead City radar (KMHX), 30 km from the middle of the area, began a volume at 02:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 10:59 PM EDT | TSTM WND DMG | Bayboro, NC | TREE DOWN AT HWY 55 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 2.6 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 748 J/kg
- Mixed-layer CIN
- -191 J/kg
- Mixed-layer LCL
- 1536 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
520
WUUS52 KMHX 200233
SVRMHX
NCC013-049-103-137-200315-
/O.NEW.KMHX.SV.W.0049.140620T0233Z-140620T0315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1033 PM EDT THU JUN 19 2014
THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN PAMLICO COUNTY IN NORTH CAROLINA
JONES COUNTY IN EASTERN NORTH CAROLINA
CENTRAL CRAVEN COUNTY IN EASTERN NORTH CAROLINA
SOUTH CENTRAL BEAUFORT COUNTY IN EASTERN NORTH CAROLINA
* UNTIL 1115 PM EDT
* AT 1028 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM BLOUNTS CREEK TO
RHEMS TO COMFORT...OR ALONG A LINE EXTENDING FROM 11 MILES SOUTH OF
RIVER ROAD TO 7 MILES WEST OF NEW BERN TO 11 MILES NORTH OF HALF
MOON...MOVING SOUTHEAST AT 20 MPH. QUARTER SIZED HAIL AND WINDS IN
EXCESS OF 58 MPH LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
CAYTON...NEW BERN
FOREST...TRENT WOODS...
BONNERTON...BRICES CREEK...
EDWARD...COASTAL CAROLINA REGIONAL AIRPORT...
OLYMPIA...JAMES CITY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 0 0...8 8 9...6 8 8 9.... WHEN YOU CAN DO SO SAFELY
&&
LAT...LON 3482 7720 3483 7718 3484 7720 3488 7722
3493 7727 3494 7733 3491 7737 3505 7756
3513 7726 3547 7704 3524 7663 3496 7681
3507 7700 3500 7696 3495 7688 3494 7683
3490 7686 3480 7718
TIME...MOT...LOC 0233Z 305DEG 15KT 3533 7700 3507 7717
3497 7747
$$
TL1 follow-up statement
975
WWUS52 KMHX 200248
SVSMHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1048 PM EDT THU JUN 19 2014
NCC013-049-103-137-200315-
/O.CON.KMHX.SV.W.0049.000000T0000Z-140620T0315Z/
PAMLICO NC-JONES NC-CRAVEN NC-BEAUFORT NC-
1048 PM EDT THU JUN 19 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM EDT
FOR SOUTH CENTRAL BEAUFORT...EASTERN CRAVEN...SOUTHEASTERN JONES AND
WESTERN PAMLICO COUNTIES...
AT 1042 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM CAYTON TO BRICES CREEK TO 10 MILES WEST
OF MAYSVILLE...OR ALONG A LINE EXTENDING FROM 14 MILES NORTHEAST OF
NEW BERN TO JAMES CITY TO 8 MILES NORTHEAST OF HALF MOON...MOVING
SOUTHEAST AT 15 MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... COASTAL CAROLINA
REGIONAL AIRPORT...OLYMPIA...JAMES CITY...FAIRFIELD HARBOR...
PRESCOTT...REELSBORO...AURORA...RIVERDALE...CATFISH LAKE...ROYAL...
SILVER HILL...CROATAN...GRANTSBORO...NEUSE FOREST...LITTLE LAKE...
LONG LAKE...GREAT LAKE...MARIBEL...CHERRY POINT AIR STATION...
VANDEMERE...STONEWALL...MINNESOTT BEACH...HAVELOCK...BAYBORO...
ARAPAHOE AND ALLIANCE.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 0 0...8 8 9...6 8 8 9.
LAT...LON 3482 7720 3483 7718 3493 7727 3494 7734
3500 7740 3507 7718 3540 7691 3524 7663
3496 7681 3507 7700 3500 7696 3495 7688
3494 7683 3490 7686 3480 7718
TIME...MOT...LOC 0247Z 305DEG 15KT 3528 7691 3502 7708
3492 7738
$$
TLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 9:49 PM EDT, 44 minutes earlier.
Area forecast discussion, Jun 19, 9:49 PM EDT, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 949 PM EDT THU JUN 19 2014 .SYNOPSIS... A BACKDOOR COLD FRONT WILL MOVE INTO THE REGION TONIGHT. THE FRONT WILL REMAIN STATIONARY OVER THE SOUTHERN PORTION OF THE AREA THROUGH FRIDAY AND SATURDAY WHILE A LOW PRESSURE AREA FORMS ALONG IT. THE LOW WILL MOVE OFF THE NORTH CAROLINA COAST ON SUNDAY. WEAK HIGH PRESSURE WILL RIDGE INTO THE AREA EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... AS OF 945 PM THU...INCREASED POPS AS SHOWERS AND THUNDERSTORMS BLOSSOMED ACROSS THE AREA. GOING WITH CATEGORICAL TO LIKELY POPS ACROSS THE CENTRAL CWA WITH CONTINUED CHANCE POPS SOUTHEAST. A MINOR SEVERE WEATHER THREAT WILL CONTINUE THIS EVENING. HAVE ISSUED SEVERAL WARNINGS FOR SEVERE HAIL AND WINDS WITH THE STORMS. PREVIOUS DISCUSSION...VERY WARM/MOIST LOW LEVELS WITH HIGHS IN THE MIDDLE 90SF AND DEWPOINTS AROUND 70F ARE TOPPED BY 500 MB TEMPS AROUND -10C YIELDING VERY UNSTABLE LI'S OF -7 TO -10C. THE HOT/MOIST AIR AND COOLER AIR ALOFT IS HELPING TO PRODUCE SIGNIFICANT CAPES OF 3500-4000 J/KG. PW VALUES ARE FORECAST TO INCREASE TO >=1.75"BY EVENING AND WILL AID IN PRODUCING SIGNIFICANT DCAPE VALUES >1000 J/KG SUPPORTING A THREAT FOR DAMAGING WIND GUSTS. THIS WIND GUST THREAT IS FURTHER REINFORCED BY FORECAST SOUNDINGS WHICH INDICATE LARGE SURFACE TEMP/DEWPOINT SPREADS AND AN INVERTED "V" SIGNATURE WITH FORECAST WINDEX VALES OF 65 KT! LIMITING FACTOR WILL BE THE LACK OF ANY SIGNIFICANT SHEAR WHICH WILL LIMIT STORM ORGANIZATION. THE LACK OF SHEAR MAY BE ABLE TO BE OVERCOME BY THE LARGE CAPE AND BOUNDARY INTERACTIONS THOUGH. SPC HAS A SLIGHT RISK OF SEVERE IN EASTERN NC TO VICINITY OF THE PAMLICO RIVER WITH THE THREAT LIKELY EXTENDING EVEN A LITTLE SOUTH OF THAT MAINLY TO AREAS NORTH OF HIGHWAY 70. EXPECT ACTIVITY TO INCREASE IN COVERAGE AFTER 22Z WHEN A CONVECTIVELY INDUCED VORTICITY MAXIMUM MOVE SOUTHEAST INTO THE AREA. IN ADDITION TO THE SEVERE THREAT MBE FORECASTS OFF BUFKIT SUPPORT A THREAT FOR LOCALLY VERY HEAVY RAINS WITH THE SLOW MOVING AND BACK- BUILDING CELLS LIKELY. THE BACKDOOR FRONT TO THE NORTH WILL CONTINUE TO SINK SOUTHWARD TONIGHT STALLING ACROSS THE SOUTHERN PORTION OF THE AREA LATE. THINK PRECIPITATION CHANCES WILL TAPER OFF RAPIDLY AFTER 06Z BUT WITH THE FRONT IN VICINITY A SMALL RISK FOR ADDITIONAL SHOWERS OR STORMS WILL CONTINUE THROUGH THE NIGHT. THINK OVERNIGHT LOWS WILL BE 70-75 IN MOST LOCATIONS. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/... AS OF 335 PM THU...MAIN QUESTION FOR FRIDAY IS HOW MUCH PRECIPITATION WILL OCCUR. NOT LOOKING NEARLY AS UNSTABLE DESPITE PRESENCE OF THE FRONT OVER THE SOUTHERN PORTION OF THE AREA WITH WARMER TEMPS ALOFT AND SLIGHTLY COOLER SURFACE TEMPERATURES. THINK BEST CHANCE FOR CONVECTION WILL BE LATE IN THE DAY AND ESPECIALLY WEST OF HIGHWAY 17 SO WILL CAP POPS AT 30%. A BETTER THREAT WILL EXIST FRIDAY NIGHT AS LOW PRESSURE FORMS ALONG THE BOUNDARY. WILL FORECAST HIGHS AROUND 90 AND IT WILL BE CONTINUED HUMID WITH DEWPOINTS IN THE UPPER 60S TO LOWER 70S. && .LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/... AS OF 330 PM THU...A FRONTAL BOUNDARY WILL BE STALLED ACROSS THE AREA FRI NIGHT AND SAT WITH A WEAK AREA OF LOW PRES MOVING ALONG IT. THESE FEATURES WILL PROVIDE A FOCUSING MECHANISM FOR ADDITIONAL SHOWER/TSTM DEVELOPMENT. PERIODS OF HEAVY RAIN WILL BE POSSIBLE WITH PWATS PROGGED TO BE AROUND 2-2.25" SUGGESTING A THREAT FOR LOCALIZED HEAVY RAIN/MINOR FLOODING. THE AIRMASS REMAIN MODERATELY UNSTABLE BUT LIMITED SHEAR AND WEAK MID LEVEL LAPSE RATES WILL LIKELY LIMIT THE SEVERITY OF STORMS. PRECIP FORECAST CONTINUES TO BE TRICKY FOR SUN...AS A SLOWER EXITING OF SFC LOW PRES WOULD KEEP SOME SHOWERS IN THE AREA SUN MORNING. NCEP ENSEMBLE MEMBERS DIVERGE WITH PLACEMENT OF SFC LOW POSITIONING...AND ECM ENSMOS ALSO INDICATING WIDE SPREAD IN POP DISTRIBUTION SO HAVE LEFT A CHANCE POP IN FCST THROUGH THE DAY...HIGHEST SOUTH AND EAST. CONTINUE TO ADVERTISE LOWER POPS LATER SUN THROUGH EARLY NEXT WEEK AS NE WINDS DEVELOP AND HIGH PRES RIDGES INTO THE AREA FROM THE NE BRINGING A DRIER AIRMASS INTO THE REGION. THIS WILL ALSO BRING A RELIEVE TO THE OPPRESSIVE HOT TEMPS. SUNDAY SHOULD SEE HIGHS IN THE MID 80S AS PLENTIFUL LINGERING CLOUD COVER AND NE WINDS PREVAIL DESPITE STILL-HIGH LOW LEVEL THICKNESS VALS. MON WILL BE DRY AS NE FLOW CONTINUES TO BRING LOWER TD'S. HIGHS SHOULD BE NEAR CLIMO GENERALLY IN THE MID/UPR 80S BUT MUCH DRIER. SUN NIGHT AND MON NIGHT WILL SEE COOLER OVERNIGHT LOWS WITH READINGS IN THE 60S AWAY FROM THE COAST...LOW 70S ON THE IMMEDIATE COAST. HIGH MOVES OFFSHORE BY TUE WITH RETURN SW FLOW DEVELOPING AND BRINGING INC TEMPS AND RH VALS. A RETURN TO SMALL CONVECTION CHANCES TUE THROUGH MID WEEK AS WE RETURN TO TYPICAL SUMMERTIME REGIME. && .AVIATION /02Z FRIDAY THROUGH TUESDAY/... SHORT TERM /THROUGH FRIDAY/... AS OF 700 PM THU...EXPECTING PRIMARILY VFR CONDITIONS OUTSIDE ANY SCATTERED STRONG CONVECTION THROUGH THIS EVENING AHEAD OF SOUTHWARD MOVING BACK DOOR COLD FRONT. COULD SEE SOME LIGHT FOG EARLY FRIDAY MORNING ESPECIALLY IN AREAS THAT RECEIVE RAINFALL THIS EVENING AS WINDS MAY BRIEFLY DECOUPLE BUT EXPECTING ANY FOG TO BE PATCHY AND SHALLOW. THE MODELS ARE INDICATING MAINLY DRY WEATHER FRIDAY MORNING THROUGH EARLY AFTERNOON BEFORE THE DIURNAL CONVECTION CYCLE PICKS UP AGAIN LATER IN THE DAY. LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... AS OF 345 PM THU...A MORE UNSETTLED PATTERN CONTINUES THROUGH THE WEEKEND AS A LOW PRES AREA AND FRONTAL BOUNDARY WILL BE IN E NC. OCNL MVFR OR LOWER CONDITIONS POSSIBLE THIS WEEKEND IN THUNDERSHOWERS AND LOWERING VSBYS/CIGS. WINDS WILL BECOME NE ON SUN AS LOW PRES EXITS THE COAST. DRIER FOR MON INTO EARLY NEXT WEEK AS HIGH PRES WILL BE IN CONTROL. && .MARINE... SHORT TERM /THROUGH FRIDAY/... AS OF 945 PM THU...ONLY CHANGES THIS UPDATE WAS TO INCREASE CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE WATERS. WILL CONTINUE THE MARGINAL ADVISORY FOR THE CENTRAL WATERS TONIGHT FOR WIND GUSTS TO 25 KT AND A BRIEF PERIOD OF 6 FT SEAS. DIAMOND BUOY IS REPORTING 5 FOOT SEAS BUT CANNOT RULE OUT A FEW 6 FOOTERS NEARBY. OTHERWISE MARINERS CAN EXPECT MODERATE SW FLOW OF 15 TO 20 KT AND 3 TO 5 FT SEAS AHEAD OF A SOUTHWARD MOVING (BACK DOOR) COLD FRONT. THIS FRONT WILL STALL OVER THE SOUTHERN WATERS ON FRIDAY WITH THE FLOW DIMINISHING TO SW 10 TO 15 KT SOUTH OF FRONT AND WINDS BECOMING NORTHERLY 10 TO 15 KT OVER THE NORTHERN AND CENTRAL WATERS. SEAS WILL SUBSIDE TO 2 TO 3 FT BY LATE FRIDAY. LONG TERM /FRIDAY THROUGH MONDAY/... AS OF 345 PM THU...A FRONTAL BOUNDARY FRONT WILL REMAIN STALLED ACROSS THE SOUTHERN WATERS FRIDAY NIGHT WITH A WEAK OF LOW PRES TRACKING ALONG THE FRONT SAT...THEN MOVE OFF THE COAST EARLY SUN. NORTH OF THE FRONT WINDS WILL BE NE TO E...WHILE TO THE SOUTH THE WINDS WILL BE SW. WHERE EXACTLY THE FRONT SETS UP WILL DICTATE THE WIND DIRECTION. SUB SCA WINDS SEAS EXPECTED THROUGH THE PERIOD...THOUGH NE WINDS MAY GET CLOSE TO ADVISORY CRITERIA ON SUNDAY ACROSS THE NORTHERN WATERS AS A LOW PRES EXITS THE COAST AND WIND SPEEDS INCREASE. DEPENDING ON THE STRENGTH OF THE LOW WILL DICTATE WIND SPEEDS. CONTINUE TO FCST NE WINDS 15 TO 20 KTS WITH SEAS 3 TO 5 FEET NORTHERN/CENTRAL WATERS AND 10-15 KTS AND 2 TO 4 FEET SOUTH. HIGH PRES BEGINS TO BUILD ON MON WITH WINDS DIMINISHING AND VEERING EASTERLY THROUGH SUN NIGHT...THEN TO SOUTHEASTERLY TUESDAY AS THE HIGH SHIFTS OFFSHORE. SW FLOW WILL DOMINATE WED AND THURS AS THE BERMUDA HIGH STRENGTHENS OFFSHORE. && .CLIMATE... RECORD OR NEAR RECORD HIGH TEMPS EXPECTED FOR JUNE 19. BELOW ARE RECORD HIGHS FROM SELECTED ASOS...AWOS...AND COOP STATIONS AND YEAR OF THE RECORD HIGH. NEW BERN 99 (1970) CAPE HATTERAS 92 (1984) KINSTON 7SE 100 (1944) GREENVILLE 98 (1975) WILLIAMSTON 1E 99 (1970) PLYMOUTH 5E 98 (1970) MOREHEAD CITY 2 WNW 94 (1984) && .MHX WATCHES/WARNINGS/ADVISORIES... NC...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 3 AM EDT FRIDAY FOR AMZ152-154. && SYNOPSIS...JME NEAR TERM...RSB/JME SHORT TERM...JME LONG TERM...SK AVIATION...RSB/JME/SK MARINE...RSB/JME/SK CLIMATE...BM
Hazardous weather outlook, Jun 19, 3:51 AM EDT, 18 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 351 AM EDT THU JUN 19 2014 NCZ029-044>047-079>081-090>094-098-200800- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-ONSLOW- 351 AM EDT THU JUN 19 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. HOT AND HUMID TODAY...WITH HEAT INDEX VALUES OF 100 TO 105 DEGREES EXPECTED THIS AFTERNOON. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND THIS EVENING. THE MAIN THREATS WILL BE DAMAGING WINDS...HAIL...FREQUENT LIGHTNING AND HEAVY RAIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ095-103-104-200800- CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE- 351 AM EDT THU JUN 19 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. HOT AND HUMID TODAY...WITH HEAT INDEX VALUES OF 95 TO 100 DEGREES EXPECTED THIS AFTERNOON. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND THIS EVENING. THE MAIN THREATS WILL BE DAMAGING WINDS...HAIL...FREQUENT LIGHTNING AND HEAVY RAIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 19, 9:47 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
947 PM EDT THU JUN 19 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM MARINE TSTM WIND JENNETTES PIER 35.91N 75.59W
06/19/2014 M46 MPH DARE NC WEATHER FLOW
WEATHERFLOW SITE ON JENNETTES PIER REPORTED A 40 KNOT
MARINE THUNDERSTORM WIND GUST.
&&
EVENT NUMBER MHX1400422
DAGLocal storm report, Jun 19, 10:03 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1003 PM EDT THU JUN 19 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM MARINE TSTM WIND 5 NNW SKINNERSVILLE 36.01N 76.58W
06/19/2014 M46 MPH AMZ130 NC AWOS
EDENTON REPORTED A 40 KNOT MARINE THUNDERSTORM WIND
GUST.
&&
EVENT NUMBER MHX1400423
DAGSpecial weather statement, Jun 19, 10:06 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1006 PM EDT THU JUN 19 2014
NCZ091>094-098-200300-
CRAVEN-JONES-LENOIR-ONSLOW-PAMLICO-
1006 PM EDT THU JUN 19 2014
...STRONG THUNDERSTORMS WILL MOVE ACROSS PAMLICO...ONSLOW...CRAVEN...
JONES AND LENOIR COUNTIES THROUGH 1100 PM EDT...
AT 1005 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTH OF VANCEBORO
TO JASPER TO TRENTON TO PLEASANT HILL TO PINK HILL...MOVING
SOUTHEAST AT 25 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...NEW BERN...TAYLORS
CORNER...LIMA...TRENTON...POLLOCKSVILLE...FOREST...VANCEBORO.
HAZARDS INCLUDE...
PENNY SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3491 7766 3497 7767 3502 7775 3508 7775
3518 7747 3542 7719 3522 7685 3521 7662
3501 7670 3497 7678 3507 7700 3501 7697
3495 7688 3493 7674 3485 7684 3478 7717
3477 7716 3477 7715 3475 7736
TIME...MOT...LOC 0205Z 303DEG 21KT 3539 7716 3521 7720
3509 7734 3504 7753 3503 7774
TLLocal storm report, Jun 19, 10:10 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1010 PM EDT THU JUN 19 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM TSTM WND DMG 1 NE HUSSEYS CROSSROADS 35.22N 77.81W
06/19/2014 LENOIR NC 911 CALL CENTER
LENOIR COUNTY 911 REPORTED LARGE LIMBS AND POWERLINES
DOWN EAST OF SEVEN SPRINGS AND NEAR LA GRANGE.
&&
EVENT NUMBER MHX1400424
DAGSpecial weather statement, Jun 19, 10:15 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1015 PM EDT THU JUN 19 2014
NCZ044>046-080-081-094-200300-
BEAUFORT-MAINLAND HYDE-PAMLICO-PITT-TYRRELL-WASHINGTON-
1015 PM EDT THU JUN 19 2014
...STRONG THUNDERSTORMS WILL MOVE ACROSS PAMLICO...TYRRELL...
WASHINGTON...MAINLAND HYDE...BEAUFORT AND PITT COUNTIES THROUGH 1100
PM EDT...
AT 1014 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM KILKENNY TO 8 MILES WEST OF
BLOUNTS CREEK...MOVING SOUTH AT 25 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...BAYVIEW FERRY
TERMINAL...SCRANTON...AURORA FERRY TERMINAL...CENTER OF LAKE
MATTAMUSKEET...SWINDELL FORK...HYDELAND.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3545 7599 3530 7627 3539 7634 3534 7642
3543 7640 3539 7653 3551 7659 3552 7659
3554 7648 3553 7662 3538 7657 3548 7699
3532 7649 3526 7646 3524 7648 3518 7664
3522 7683 3550 7723 3583 7632
TIME...MOT...LOC 0214Z 002DEG 22KT 3563 7623 3535 7711
2Local storm report, Jun 19, 10:22 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1022 PM EDT THU JUN 19 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1017 PM MARINE TSTM WIND KHK RESORT 35.58N 75.47W
06/19/2014 M49 MPH DARE NC WEATHER FLOW
WEATHERFLOW SENSOR AT KHK RESORT REPORTED A 43 KNOT
MARINE THUNDERSTORM WIND GUST.
&&
EVENT NUMBER MHX1400425
DAGThe office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 8:00 PM EDT | Special Marine Warning | MHX | 60 min | |
| Jun 19, 8:13 PM EDT | Special Marine Warning | MHX | 47 min | |
| Jun 19, 8:32 PM EDT | Special Weather Statement | MHX | Martin | 58 min |
| Jun 19, 8:33 PM EDT | Severe Thunderstorm Warning | MHX | Beaufort, Martin, Pitt | 27 min |
| Jun 19, 8:34 PM EDT | Special Weather Statement | MHX | Tyrrell | 56 min |
| Jun 19, 8:41 PM EDT | Severe Thunderstorm Warning | MHX | Dare, Tyrrell | 34 min |
| Jun 19, 8:54 PM EDT | Special Marine Warning | MHX | 36 min | |
| Jun 19, 8:55 PM EDT | Special Weather Statement | MHX | Greene, Lenoir | 65 min |
| Jun 19, 8:56 PM EDT | Special Marine Warning | MHX | 34 min | |
| Jun 19, 9:09 PM EDT | Special Weather Statement | MHX | Tyrrell | 66 min |
| Jun 19, 9:10 PM EDT | Special Weather Statement | MHX | Dare | 65 min |
| Jun 19, 9:17 PM EDT | Special Weather Statement | MHX | Beaufort, Martin, Washington | 58 min |
| Jun 19, 9:18 PM EDT | Severe Thunderstorm Warning | MHX | Duplin, Greene, Lenoir | 42 min |
| Jun 19, 9:26 PM EDT | Special Marine Warning | MHX | 49 min | |
| Jun 19, 9:29 PM EDT | Special Marine Warning | MHX | 31 min | |
| Jun 19, 9:34 PM EDT | Special Weather Statement | MHX | Pitt | 56 min |
| Jun 19, 10:06 PM EDT | Special Weather Statement | MHX | Craven, Jones, Pamlico | 54 min |
| Jun 19, 10:07 PM EDT | Special Marine Warning | MHX | 53 min | |
| Jun 19, 10:11 PM EDT | Severe Thunderstorm Warning | MHX | Beaufort, Hyde | 34 min |
| Jun 19, 10:15 PM EDT | Special Weather Statement | MHX | Beaufort, Hyde | 45 min |
| Jun 19, 10:24 PM EDT | Special Marine Warning | MHX | 36 min | |
| Jun 19, 10:58 PM EDT | Special Marine Warning | MHX | 32 min | |
| Jun 20, 12:14 AM EDT | Special Weather Statement | MHX | Dare | 31 min |
| Jun 20, 12:16 AM EDT | Special Weather Statement | MHX | Greene, Lenoir | 59 min |
| Jun 20, 1:09 AM EDT | Special Weather Statement | MHX | Duplin, Lenoir | 51 min |
| Jun 20, 1:59 AM EDT | Special Weather Statement | MHX | Duplin | 46 min |
| Jun 20, 2:10 AM EDT | Special Weather Statement | MHX | Craven, Jones | 50 min |
| Jun 20, 3:03 AM EDT | Special Weather Statement | MHX | Carteret | 42 min |
| Jun 20, 12:44 PM EDT | Special Marine Warning | MHX | 31 min | |
| Jun 20, 12:45 PM EDT | Special Weather Statement | MHX | Dare | 30 min |
| Jun 20, 3:31 PM EDT | Special Weather Statement | MHX | Carteret | 29 min |
| Jun 20, 3:52 PM EDT | Special Weather Statement | MHX | Onslow | 23 min |
| Jun 20, 4:14 PM EDT | Special Weather Statement | MHX | Onslow | 31 min |
| Jun 20, 4:41 PM EDT | Special Weather Statement | MHX | Onslow | 64 min |
| Jun 20, 4:57 PM EDT | Special Weather Statement | MHX | Carteret | 33 min |
| Jun 20, 6:43 PM EDT | Special Weather Statement | MHX | Duplin | 62 min |
| Jun 20, 7:44 PM EDT | Special Weather Statement | MHX | Jones, Lenoir, Onslow | 46 min |
| Jun 20, 7:58 PM EDT | Severe Thunderstorm Warning | MHX | Duplin, Jones, Lenoir, Onslow | 47 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.